MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS INC. ATELLICA IM HEPATITIS B SURFACE ANTIGEN II (HBSII); TEST, HEPATITIS B (B CORE, BE ANTIGEN, BE ANTIBODY, B CORE IGM)

SIEMENS HEALTHCARE DIAGNOSTICS INC. ATELLICA IM HEPATITIS B SURFACE ANTIGEN II (HBSII); TEST, HEPATITIS B (B CORE, BE ANTIGEN, BE ANTIBODY, B CORE IGM)
Model Number N/A
Medical Device Problem Code False Negative Result (1225)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/10/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This incident occurred outside the united states (ous).The ous customer obtained a non-reactive (negative) result on a plasma sample from a patient with a previous diagnosis of chronic hepatitis b when tested with atellica im hepatitis b surface antigen ii (hbsii) reagent lot 316 on an atellica ci analyzer.The initial atellica ci hbsii negative result was reported and questioned.Retest of the same sample was negative, but positive on an alternate method.The same sample was sent to another lab and tested with 2 other methods (atellica im and a different alternate method) and both results were positive.The customer had a different tube (serum) from the same patient and tested on the atellica ci and resulted positive.A corrected report was issued.There are no reports of altered treatment or adverse health consequences in association with this event.The assay's instructions for use (ifu) states the following, under interpretation of results: "results of this assay should always be interpreted in conjunction with the patient's medical history, clinical presentation, and other findings." siemens is investigating.
 
Event or Problem Description
The customer obtained a non-reactive (negative) result on a plasma sample from a patient with a previous diagnosis of chronic hepatitis b when tested with atellica im hepatitis b surface antigen ii (hbsii) reagent lot 316 on an atellica ci analyzer.The initial atellica ci hbsii negative result was reported and questioned.Retest of the same sample was negative, but positive on an alternate method.The same sample was sent to another lab and tested with 2 other methods (atellica im and a different alternate method) and both results were positive.The customer had a different tube (serum) from the same patient and tested on the atellica ci and resulted positive.A corrected report was issued.There are no reports of altered treatment or adverse health consequences in association with this event.
 
Additional Manufacturer Narrative
Siemens completed the investigation for an outside of the united states (ous) customer complaint of discordant (non-reactive/negative) results on the atellica ci platform using the hepatitis b surface antigen ii (hbsii) assay, lot 316.Patient history indicated chronic hepatitis b virus infection.The same patient sample demonstrated reactive (positive) results on competitor platforms as well as a low-level reactive result on the atellica im platform.A review of reagent performance revealed no anomalies.Quality control data were within acceptable limits, and calibration for the hbsii assay was valid.According to the limitations section of the assay instructions for use: ¿it is recognized that the current methods for the detection of hepatitis b surface antigen may not detect all potentially infected individuals.A nonreactive test result does not exclude the possibility of exposure to or infection with hepatitis b.A nonreactive test result in individuals with prior exposure to hepatitis b may be due to antigen levels below the detection limit of this assay or lack of antigen reactivity to the antibodies in this assay.¿ ¿for diagnostic purposes, the atellica im hbsii test results should always be assessed in conjunction with the patient's medical history, clinical examination, and other findings.¿ the sample was not evaluated for heterophilic antibody interference (hbt or nabt) and insufficient sample volume precluded confirmatory testing.Based on available evidence, the cause of the discordant results cannot be confirmed, but is most likely attributable to sample-specific interference.Possible mechanisms include mutant hepatitis b surface antigen or interference related to chronic infection status.This interpretation is supported by the borderline index value observed on the atellica im platform and reactive results on competitor assays.The customer is operational.A product problem was not identified.Siemens filed initial mdr 1219913-2025-00212 on 21-nov-2025.In section h6 of this report, the investigation finding and conclusion codes were updated based on the investigation results.

Brand Name
ATELLICA IM HEPATITIS B SURFACE ANTIGEN II (HBSII)
Common Device Name
TEST, HEPATITIS B (B CORE, BE ANTIGEN, BE ANTIBODY, B CORE IGM)
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
511 benedict ave
tarrytown NY 10591
Manufacturer (Section G)
SIEMENS HEALTHCARE DIAGNOSTICS INC.
333 coney st.
registration # 1219913
east walpole MA 02032
Manufacturer Contact
stacy loukos
333 coney st.
east walpole, MA 02032
MDR Report Key23616652
Report Number1219913-2025-00212
Device Sequence Number9997558
Product Code LOM
UDI-Device Identifier00630414599274
UDI-Public(01)00630414599274(10)38881316(17)260305
Combination Product (Y/N)N
Initial Reporter CountryTU
PMA/510(K) Number
P110041-S004
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/29/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/05/2026
Device Model NumberN/A
Device Catalogue Number10995604
Device Lot Number38881316
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/19/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date11/21/2025
Supplement Report FDA Received Date01/28/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/05/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown